Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Had heart attack and stent was placed in his carotic artery. Had trouble sleeping due to breathing problem

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
My 67 year old dad had a heart attack 1 week ago. Yesterday he was submited to a cardiac catheter and a stent was placed in his carotic artery. Last night he had trouble sleeping because as soon as he went to sleep he lost his breath. Every time this happened he felt asfixiated. How can we improve this?
Posted Fri, 6 Sep 2013 in General Health
Answered by Dr. Venkat Sivayogi 38 minutes later
Brief Answer:
Possibility of sleep apnea

Detailed Answer:
Welcome to Healthcare Magic,

From the description of your clinical symptoms, I suspect the possibility of sleep apnea. This condition is characterised by pauses in breathing or instances of shallow or infrequent breathing during sleep. Each pause in breathing, called an apnea, can last from at least ten seconds to minutes, and may occur 5 to 30 times or more an hour.

So I suggest you to consult a pulmonologist/cardiologist for further opinion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor